Hail, Talbot
- When
- June 8, 9:40 PM EST
- Where
- Talbot County, 3 mi S of Trappe
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.627, -76.070
An overall weakening squall line of strong to severe thunderstorms was still able to drop penny size in southwestern Talbot County. Penny size hail fell near the Malkus Bridge between Trappe and Cambridge.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An overall weakening squall line of strong to severe thunderstorms was still able to drop penny size in southwestern Talbot County. Penny size hail fell near the Malkus Bridge between Trappe and Cambridge.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 8, 7:15 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 815 PM EDT FRI JUN 8 2007 .SYNOPSIS... A COLD FRONT IS APPROACHING THE REGION FROM THE WEST THIS EVENING. THE FRONT WILL CROSS THE AREA TONIGHT AND MOVE OFF TO THE EAST ON SATURDAY. LOW PRESSURE WILL DEVELOP OFFSHORE LATE ON SATURDAY AND SLOWLY MOVE AWAY. HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY AND CONTINUE TO INFLUENCE OUR WEATHER THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... THE HEAT ADVISORY HAS EXPIRED. IT WILL REMAIN UNCOMFORTABLE UNTIL THE COLD FRONT PASSES OVERNIGHT. OUR WRN AREA IS BACK IN A SLIGHT RISK OF SVR WX TONIGHT. THE BROKEN CONVECTIVE ACTIVITY WAS MAKING SLOW PROGRESS EAST FROM CENTRAL UPSTATE NY RIGHT DOWN TO THE VIRGINIA NORTHERN NECK THIS EVENING. INSTABILITY IS PROGGED TO DIMINISH VERY SLOWLY FROM THE HIGH LATE AFTERNOON VALUES AND THE FRONTOGENESIS ALSO DIMINISHES VERY SLOWLY, BUT THE ACTIVITY IS MOVING INTO THE MID LEVEL RIDGE AND AWAY FROM THE RT REAR QUAD OF THE UPPER JET. THE SLOW MOVEMENT AND THE LARGE SCALE DYNAMICS MAY, JUST MAY, SPARE US FROM WIDESPREAD SVR WX, BUT WE LIKELY WILL HAVE A WATCH FOR AT LEAST THE NWRN ZONES SHORTLY. THE SLOW MOVEMENT AND THE PWATER VALUES ARENT GOOD COMPANIONS REGARDING RAINFALL AMOUNTS, EITHER. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... LINGERING PRECIPITATION ON SATURDAY NEAR THE COAST AS OFFSHORE SYSTEM STARTS TO DEVELOP. LATEST GFS/NAM STRONGER IN SUGGESTING PERIOD OF ONSHORE FLOW IN SATURDAY NIGHT AND/OR SUNDAY TIMEFRAME. BIGGEST CHANGE IN THIS TIME PERIOD FROM PREVIOUS FORECAST WAS LOWERING DAYTIME HIGHS FOR SUNDAY...PARTICULARLY CLOSER TO THE COAST. ALSO INCREASED CLOUD COVER WITH MARINE LAYER EXPECTED...WILL BE INTERESTING BATTLE BETWEEN STRONG JUNE SUN AND STILL RELATIVELY COOL OCEAN WATER TEMPS. && .LONG TERM /MONDAY THROUGH FRIDAY/... RELATIVELY BENIGN WEATHER IN THIS TIME PERIOD. HAVE SOME LOW POPS WITH FRONTAL PASSAGE WED NIGHT INTO EARLY THU. ENTIRE TIME PERIOD COULD VERY EASILY WIND UP BEING DRY. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... THE FRONT IS MOVING ON THE SLOW SIDE, AND THE LATEST TAFS REFLECT THIS. CONVECTION MAY WEAKEN AS IT MOVES EAST LATE THIS EVENING AND OVERNIGHT, BUT IT WAS IMPRESSIVE ENOUGH THIS EVENING TO MAINTAIN MENTION OF IT IN THE NWRN AND DE RVR VALLEY TAFS. WE BACKED OFF ANYTHIHG OTHER THAN A CB FOR THE TWO SERN TAFS. WINDS BEHIND THE FRONT LOOK TO BECOME A BIT GUSTY, AND THE FLOW MAY PRECLUDE ANY VSBY RESTRICTIONS EXCEPT, POSSIBLY, THE MOST SHELTERED TAF SITES. 18Z MODEL RUNS ARE A LITTLE MORE ROBUST WITH THE WAVE ALONG THE FRONT FOR TOMORROW, AND FOR NOW WE PUT IN MORE CIGS FOR THE SITES AS ONE MOVES SE THROUGH THE REGION. SATURDAY NIGHT THROUGH WEDNESDAY LOOKS TO HAVE VFR CONDITIONS WITH HIGH PRESSURE BUILDING IN FROM THE WEST. HOWEVER, ONSHORE FLOW IN NJ COULD GENERATE LOW CLOUDS WITH PSBL IFR CONDITIONS. && .MARINE... TSTMS THAT DEVELOP OVER THE LAND THIS EVENING WILL PROBABLY SPREAD OVER THE FORECAST WATERS LATER TONIGHT AS A COLD FRONT MOVES IN FROM THE WEST. BEHIND THE FRONT, THE WIND WILL BECOME NORTH AND THEN EVENTUALLY TURN TO THE EAST BY SAT NIGHT AS A LOW PRESSURE AREA DEVELOPS TO THE SE OF NOVA SCOTIA CANADA. THE CIRCULATION BETWEEN THE HIGH TO THE WEST AND THE LOW TO THE E WILL TURN WINDS BACK TO N EARLY NEXT WEEK. SCA CONDITIONS ARE NOT ANTICIPATED THROUGH EARLY NEXT WEEK, EVEN THOUGH THE WINDS SHOULD BE ONSHORE FOR A PERIOD OF TIME THIS WEEKEND. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...SZATKOWSKI NEAR TERM...DELISI SHORT TERM...SZATKOWSKI LONG TERM...SZATKOWSKI AVIATION...RNS/DELISI MARINE...RNS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 846 PM EDT FRI JUN 8 2007 MDZ008-NJZ001-007-009-PAZ054-055-060>062-067>069-100330- CECIL-SUSSEX-WARREN-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS- 846 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES OF EASTERN PENNSYLVANIA, NORTHWEST NEW JERSEY AND NORTHEAST MARYLAND LISTED IMMEDIATELY ABOVE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-DEZ001>004-MDZ012-015-019-020-NJZ008-010-012>027- PAZ070-071-100330- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MORRIS-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 846 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES OF EASTERN PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEAST MARYLAND LISTED IMMEDIATELY ABOVE, AND ALSO FOR DELAWARE BAY WATERS AND THE ATLANTIC COASTAL WATERS OF NEW JERSEY AND DELAWARE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 646 PM EDT FRI JUN 8 2007 PAZ060-067-082345- BERKS-CHESTER- 646 PM EDT FRI JUN 8 2007 ...A STRONG THUNDERSTORM WILL AFFECT BERKS AND CHESTER COUNTIES... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF LANCASTER...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR HONEY BROOK AROUND 745 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ANOTHER AREA OF STRONGER THUNDERSTORMS WAS MOVING THROUGH CENTRAL PENNSYLVANIA AT 642 PM. THESE THUNDERSTORMS WILL MOVE INTO BERKS AND CHESTER COUNTIES AFTER 9 PM. HEAVY DOWNPOURS...STRONG WINDS...AND NUMEROUS LIGHTNING STRIKES CAN BE EXPECTED WITH THESE STORMS LATER THIS EVENING. JJM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 835 PM EDT FRI JUN 8 2007 MDZ008-NJZ001-007-009-PAZ054-055-060>062-067>069-090300- CECIL-SUSSEX-WARREN-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...ELKTON...NEWTON...WASHINGTON... FLEMINGTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN... BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN 835 PM EDT FRI JUN 8 2007 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES: CARBON, MONROE, BERKS, LEHIGH, NORTHAMPTON, CHESTER, MONTGOMERY AND BUCKS IN PENNSYLVANIA SUSSEX, WARREN AND HUNTERDON IN NEW JERSEY, AND CECIL IN MARYLAND. THIS MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. THE NATIONAL WEATHER SERVICE CONSIDERS A THUNDERSTORM SEVERE IF IT PRODUCES STRAIGHT-LINE WINDS OF 58 MPH OR MORE, HAIL AT LEAST 3/4-INCH IN DIAMETER (PENNY SIZE), OR A TORNADO. A SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR YOUR AREA IF A THREAT IS IMMINENT. SEVERE THUNDERSTORM WARNINGS ARE ISSUED FOR SPECIFIC LOCATIONS, SO LISTEN CAREFULLY TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE MEDIA SOURCE TO HEAR IF YOUR AREA WILL BE IN THE PATH OF THE SEVERE THUNDERSTORM. THE FOLLOWING ARE THUNDERSTORM SAFETY RULES. DELAY OR POSTPONE OUTDOOR ACTIVITIES IF A THUNDERSTORM IS IMMINENT. THIS IS YOUR BEST WAY TO AVOID BEING CAUGHT IN A POTENTIALLY DANGEROUS SITUATION. IF CAUGHT OUTSIDE, MOVE TO A STURDY BUILDING OR CAR. IF IN A CAR, DO NOT PARK UNDER A TREE. DO NOT TAKE SHELTER IN SMALL SHEDS, UNDER ISOLATED TREES, OR IN CONVERTIBLE AUTOMOBILES. STAY AWAY FROM TALL OBJECTS SUCH AS TOWERS, FENCES, TELEPHONE POLES, AND POWER LINES. IF NO SHELTER IS NEARBY, FIND A LOW SPOT AWAY FROM TREES, FENCES, AND POLES. MAKE SURE THE PLACE YOU PICK IS NOT SUBJECT TO FLOODING. IF YOU ARE IN THE WOODS, TAKE SHELTER UNDER THE SHORTER TREES. IF YOU FEEL YOUR SKIN TINGLE OR YOUR HAIR STAND ON END, A LIGHTNING STRIKE IS IMMINENT. SQUAT LOW TO THE GROUND ON THE BALLS OF YOUR FEET, PLACE YOUR HANDS OVER YOUR EARS AND YOUR HEAD BETWEEN YOUR KNEES. MAKE YOURSELF THE SMALLEST POSSIBLE TARGET AND MINIMIZE YOUR CONTACT WITH THE GROUND. DO NOT LIE DOWN. IF YOU ARE BOATING OR SWIMMING, GET TO LAND AND FIND SHELTER IMMEDIATELY. IF YOU ARE IN A BOAT AND CAN NOT GET TO LAND, LOWER FISHING RODS AND OTHER TALL OBJECTS. STAY IN A DRY SPOT IF POSSIBLE AND DO NOT TOUCH ELECTRICAL OR METAL OBJECTS. IF INDOORS, UNPLUG ALL APPLIANCES THAT ARE NOT NECESSARY FOR OBTAINING WEATHER INFORMATION. DO NOT TAKE A BATH OR A SHOWER. ONLY USE THE TELEPHONE IN AN EMERGENCY. STAY AWAY FROM WINDOWS. ONCE AGAIN, A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR YOUR COUNTY. MPD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 945 PM EDT FRI JUN 8 2007 MDZ019-020-090245- CAROLINE-TALBOT- 945 PM EDT FRI JUN 8 2007 ...A STRONG THUNDERSTORM WILL AFFECT CAROLINE AND TALBOT COUNTIES... AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WASHINGTON DC...MOVING EAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR TILGHMAN ISLAND AROUND 1000 PM...OXFORD...ST. MICHAELS AROUND 1015 PM...TRAPPE AND PRESTON AROUND 1030 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. JJM
The Dover AFB radar (KDOX), 59 km away, was scanning. The volume nearest the first event began at 02:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25739.